Coarse-scale representations and smoothed Wigner transforms - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Journal de Mathématiques Pures et Appliquées Year : 2009

Coarse-scale representations and smoothed Wigner transforms


Smoothed Wigner transforms have been used in signal processing, as a regularized version of the Wigner transform, and have been proposed as an alternative to it in the homogenization and / or semiclassical limits of wave equations. We derive explicit, closed formulations for the coarse-scale representation of the action of pseudodifferential operators. The resulting “smoothed operators” are in general of infinite order. The formulation of an appropriate framework, resembling the Gelfand-Shilov spaces, is necessary. Similarly we treat the “smoothed Wigner calculus”. In particular this allows us to reformulate any linear equation, as well as certain nonlinear ones (e.g. Hartree and cubic non-linear Schrodinger), as coarse-scale phase-space equations (e.g. smoothed Vlasov), with spatial and spectral resolutions controlled by two free parameters. Finally, it is seen that the smoothed Wigner calculus can be approximated, uniformly on phase-space, by differential operators in the semiclassical regime. This improves the respective weak-topology approximation result for the Wigner calculus.
Fichier principal
Vignette du fichier
AMT.pdf (427.57 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

inria-00320985 , version 1 (12-09-2008)



Agissilaos Athanassoulis, Norbert Mauser, Thierry Paul. Coarse-scale representations and smoothed Wigner transforms. Journal de Mathématiques Pures et Appliquées, 2009, 91 (3), pp.296-338. ⟨10.1016/j.matpur.2009.01.001⟩. ⟨inria-00320985⟩
221 View
158 Download



Gmail Facebook X LinkedIn More